Alert archive / Minnesota / Flash Flood Watches in 2015

Flash Flood Watch 1, NWS Twin Cities, MN

June 10, 201512 counties in Minnesota; 5 counties in Wisconsin

NWS Twin Cities, MN issued this flash flood watch at Jun 10, 2015, 1:41 PM CDT for 12 counties in Minnesota; 5 counties in Wisconsin. It took effect at Jun 11, 2015, 7:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 10, 2015, 1:41 PM CDT (18:41 UTC)
In effect from
Jun 11, 2015, 7:00 AM CDT
Expired
Jun 11, 2015, 12:38 PM CDT
In force
6 hr
Issued by
NWS Twin Cities, MN
Flood severity
None

Counties Blue Earth County, MN, Brown County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Le Sueur County, MN, Martin County, MN, Nicollet County, MN, Rice County, MN, Steele County, MN, Waseca County, MN, Watonwan County, MN, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI

The radar

The Minneapolis radar (KMPX), 68 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 6.7 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2015-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2015-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -189 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1723 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-189 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

969 
WGUS63 KMPX 101841
FFAMPX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
141 PM CDT WED JUN 10 2015

...HEAVY RAIN EXPECTED THURSDAY...

.RAIN WILL MOVE INTO SOUTHERN MINNESOTA EARLY THURSDAY MORNING AND
SPREAD INTO WESTERN WISCONSIN BY THURSDAY AFTERNOON. RAIN WILL BE
HEAVY AT TIMES...WITH RAINFALL RATES UP TO TWO INCHES PER
HOUR...ESPECIALLY THURSDAY AFTERNOON INTO THE EVENING. 2 TO 4
INCHES OF RAIN ARE CURRENTLY EXPECTED ALONG AND SOUTH OF A LINE
FROM NEW ULM...TO HASTINGS...TO CHIPPEWA FALLS WISCONSIN. WITHIN
THIS AREA...STORM TOTAL RAINFALL AMOUNTS UP TO 6 INCHES WILL BE
POSSIBLE...WITH THE MOST LIKELY REGION FOR THAT RIGHT NOW BEING
ALONG AND NEAR A LINE FROM FAIRMONT...TO OWATONNA...TO AUGUSTA
WISCONSIN. RUNOFF FROM THIS RAIN WILL HAVE THE POTENTIAL TO LEAD
TO RAPID RISES IN LOCAL CREEKS AND STREAMS...ALONG WITH PONDING
OF WATER IN LOW LYING AREAS.

MNZ074>077-082>085-091>093-110245-
/O.NEW.KMPX.FF.A.0001.150611T1200Z-150612T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROWN-NICOLLET-LE SUEUR-RICE-WATONWAN-BLUE EARTH-WASECA-STEELE-
MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...NEW ULM...ST. PETER...LE SUEUR...
FARIBAULT...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA
141 PM CDT WED JUN 10 2015

...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL MINNESOTA... 
  INCLUDING THE FOLLOWING AREAS...BLUE EARTH...BROWN... 
  FARIBAULT...FREEBORN...LE SUEUR...MARTIN...NICOLLET...RICE... 
  STEELE...WASECA AND WATONWAN. 

* FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT

* HEAVY RAINFALL...WITH LOCALIZED AMOUNTS NEAR 6 INCHES POSSIBLE.

* RUNOFF FROM EXCESSIVE RAINFALL WILL LEAD TO RAPID RISES ON AREA
  CREEKS AND STREAMS ALONG WITH PONDING OF WATER IN LOW LYING
  AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

MNZ078-WIZ024>028-110245-
/O.NEW.KMPX.FF.A.0001.150611T1800Z-150612T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GOODHUE-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...RED WING...PRESCOTT...MENOMONIE...
DURAND...CHIPPEWA FALLS...EAU CLAIRE
141 PM CDT WED JUN 10 2015

...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
LATE THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST MINNESOTA AND WEST 
  CENTRAL WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN 
  SOUTHEAST MINNESOTA...GOODHUE. IN WEST CENTRAL WISCONSIN... 
  CHIPPEWA...DUNN...EAU CLAIRE...PEPIN AND PIERCE. 

* FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT

* HEAVY RAINFALL...WITH LOCALIZED AMOUNTS NEAR 6 INCHES POSSIBLE.

* RUNOFF FROM EXCESSIVE RAINFALL WILL LEAD TO RAPID RISES ON AREA
  CREEKS AND STREAMS ALONG WITH PONDING OF WATER IN LOW LYING
  AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
4 follow-up statements
645 
WGUS63 KMPX 110145
FFAMPX

FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
845 PM CDT WED JUN 10 2015

...HEAVY RAIN EXPECTED THURSDAY...

.MODERATE TO HEAVY RAIN WILL MOVE INTO SOUTHERN MINNESOTA THURSDAY
MORNING AND SPREAD INTO WESTERN WISCONSIN BY THURSDAY AFTERNOON.
RAIN WILL BE HEAVY AT TIMES...WITH RAINFALL RATES UP TO TWO INCHES
PER HOUR POSSIBLE...ESPECIALLY THURSDAY AFTERNOON INTO THE
EVENING. 2 TO 4 INCHES OF RAIN ARE CURRENTLY EXPECTED ALONG AND
SOUTH OF A LINE FROM NEW ULM...TO HASTINGS...TO CHIPPEWA FALLS
WISCONSIN. WITHIN THIS AREA...STORM TOTAL RAINFALL AMOUNTS IN
EXCESS OF 4 INCHES WILL BE POSSIBLE...WITH THE MOST LIKELY REGION
FOR THAT RIGHT NOW BEING ALONG AND NEAR A LINE FROM FAIRMONT...TO
OWATONNA...TO AUGUSTA WISCONSIN. RUNOFF FROM THIS RAIN WILL HAVE
THE POTENTIAL TO LEAD TO RAPID RISES IN LOCAL CREEKS AND
STREAMS...ALONG WITH PONDING OF WATER IN LOW LYING AREAS.

MNZ074>077-082>085-091>093-110945-
/O.CON.KMPX.FF.A.0001.150611T1200Z-150612T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROWN-NICOLLET-LE SUEUR-RICE-WATONWAN-BLUE EARTH-WASECA-STEELE-
MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...NEW ULM...ST. PETER...LE SUEUR...
FARIBAULT...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA
845 PM CDT WED JUN 10 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 AM CDT THURSDAY
THROUGH LATE THURSDAY NIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH CENTRAL MINNESOTA...INCLUDING THE FOLLOWING 
  AREAS...BLUE EARTH...BROWN...FARIBAULT...FREEBORN...LE SUEUR...
   MARTIN...NICOLLET...RICE...STEELE...WASECA AND WATONWAN. 

* FROM 7 AM CDT THURSDAY THROUGH LATE THURSDAY NIGHT

* HEAVY RAINFALL...WITH LOCALIZED AMOUNTS IN EXCESS OF 4 INCHES
  POSSIBLE.

* RUNOFF FROM EXCESSIVE RAINFALL WILL LEAD TO RAPID RISES ON 
  AREA CREEKS AND STREAMS ALONG WITH PONDING OF WATER IN LOW 
  LYING AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

MNZ078-WIZ024>028-110945-
/O.CON.KMPX.FF.A.0001.150611T1800Z-150612T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GOODHUE-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...RED WING...PRESCOTT...MENOMONIE...
DURAND...CHIPPEWA FALLS...EAU CLAIRE
845 PM CDT WED JUN 10 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH LATE THURSDAY NIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN... 
  INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST MINNESOTA... 
  GOODHUE. IN WEST CENTRAL WISCONSIN...CHIPPEWA...DUNN...EAU 
  CLAIRE...PEPIN AND PIERCE. 

* FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT

* HEAVY RAINFALL...WITH LOCALIZED AMOUNTS IN EXCESS OF 4 INCHES
  POSSIBLE.

* RUNOFF FROM EXCESSIVE RAINFALL WILL LEAD TO RAPID RISES ON 
  AREA CREEKS AND STREAMS ALONG WITH PONDING OF WATER IN LOW 
  LYING AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
753 
WGUS63 KMPX 110820
FFAMPX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
320 AM CDT THU JUN 11 2015

...HEAVY RAIN THREAT THROUGH EARLY TONIGHT...

.A FLASH FLOOD WATCH REMAINS IN EFFECT FOR A PORTION OF SOUTH
CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN THROUGH THIS
EVENING. THE WATCH AREA IS ALONG AND SOUTH OF A LINE FROM FAIRMONT
TO RED WING TO CHIPPEWA FALLS WISCONSIN. PERIODS OF MODERATE TO
HEAVY RAIN WILL PASS ACROSS FAR SOUTHERN MINNESOTA TODAY AND
ACROSS PORTIONS OF WEST CENTRAL WISCONSIN THIS AFTERNOON AND
EVENING. RAINFALL RATES UP TO TWO INCHES PER HOUR ARE
POSSIBLE...ESPECIALLY THIS AFTERNOON AND EVENING. TWO TO LOCALLY
FOUR INCHES OF RAIN IS EXPECTED BY LATE THIS EVENING ALONG AND
SOUTH OF A LINE FROM FAIRMONT TO RED WING TO CHIPPEWA FALLS
WISCONSIN. THE HIGHEST THREAT AREA FOR THE 4 INCHES OF RAIN
EXTENDS FROM ALBERT LEA TO AUGUSTA WISCONSIN. RUNOFF FROM THIS
RAIN WILL HAVE THE POTENTIAL TO LEAD TO RAPID RISES IN LOCAL
CREEKS AND STREAMS...ALONG WITH PONDING OF WATER IN LOW LYING
AREAS.

MNZ074>076-082-110930-
/O.CAN.KMPX.FF.A.0001.150611T1200Z-150612T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROWN-NICOLLET-LE SUEUR-WATONWAN-
INCLUDING THE CITIES OF...NEW ULM...ST. PETER...LE SUEUR...
ST. JAMES
320 AM CDT THU JUN 11 2015

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL MINNESOTA
HAS BEEN CANCELLED. THE AXIS OF THE HEAVIEST RAINFALL IS NOW
EXPECTED TO BE A LITTLE FURTHER TO THE EAST AND SOUTH. 

$$

MNZ077-083>085-091>093-111630-
/O.EXT.KMPX.FF.A.0001.150611T1200Z-150612T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RICE-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...FARIBAULT...MANKATO...WASECA...
OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA
320 AM CDT THU JUN 11 2015

...FLASH FLOOD WATCH NOW IN EFFECT FROM 7 AM CDT THIS MORNING
THROUGH THIS EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF SOUTH CENTRAL MINNESOTA...INCLUDING THE FOLLOWING 
  AREAS...BLUE EARTH...FARIBAULT...FREEBORN...MARTIN...RICE... 
  STEELE AND WASECA. 

* FROM 7 AM CDT THIS MORNING THROUGH THIS EVENING

* HEAVY RAINFALL...WITH LOCALIZED AMOUNTS REACHING 4 INCHES
  POSSIBLE.

* RUNOFF FROM EXCESSIVE RAINFALL WILL LEAD TO RAPID RISES ON 
  AREA CREEKS AND STREAMS ALONG WITH PONDING OF WATER IN LOW 
  LYING AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

MNZ078-WIZ024>028-111630-
/O.EXT.KMPX.FF.A.0001.150611T1800Z-150612T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GOODHUE-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...RED WING...PRESCOTT...MENOMONIE...
DURAND...CHIPPEWA FALLS...EAU CLAIRE
320 AM CDT THU JUN 11 2015

...FLASH FLOOD WATCH NOW IN EFFECT FROM 1 PM CDT THIS AFTERNOON
THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN... 
  INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST MINNESOTA... 
  GOODHUE. IN WEST CENTRAL WISCONSIN...CHIPPEWA...DUNN...EAU 
  CLAIRE...PEPIN AND PIERCE. 

* FROM 1 PM CDT THIS AFTERNOON THROUGH LATE TONIGHT

* HEAVY RAINFALL...WITH LOCALIZED AMOUNTS REACHING 4 INCHES
  POSSIBLE.

* RUNOFF FROM EXCESSIVE RAINFALL WILL LEAD TO RAPID RISES ON 
  AREA CREEKS AND STREAMS ALONG WITH PONDING OF WATER IN LOW 
  LYING AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
640 
WGUS63 KMPX 111505
FFAMPX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1005 AM CDT THU JUN 11 2015

...HEAVY RAIN THREAT FOR PORTIONS OF SOUTHEASTERN MINNESOTA AND
WEST-CENTRAL WISCONSIN THROUGH EARLY TONIGHT...

.A FLASH FLOOD WATCH REMAINS IN EFFECT FOR A PORTION OF
SOUTHEASTERN MINNESOTA INTO  WEST CENTRAL WISCONSIN THROUGH THIS
EVENING. THE WATCH AREA IS ALONG AND SOUTH OF A LINE FROM BLUE
EARTH TO WASECA TO LAKE CITY MINNESOTA...CONTINUING TO AUGUSTA
WISCONSIN. PERIODS OF MODERATE TO HEAVY RAIN WILL OCCUR WITHIN THE
WATCH AREA INTO THIS EVENING. RAINFALL RATES UP TO TWO INCHES PER
HOUR ARE POSSIBLE...ESPECIALLY THIS AFTERNOON AND EVENING. TWO TO
LOCALLY FOUR INCHES OF RAIN IS POSSIBLE BY LATE THIS EVENING.
RUNOFF FROM THIS RAIN WILL HAVE THE POTENTIAL TO LEAD TO RAPID
RISES IN LOCAL CREEKS AND STREAMS...ALONG WITH PONDING OF WATER IN
LOW LYING AREAS.

MNZ077-083-091-111615-
/O.CAN.KMPX.FF.A.0001.000000T0000Z-150612T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RICE-BLUE EARTH-MARTIN-
INCLUDING THE CITIES OF...FARIBAULT...MANKATO...FAIRMONT
1005 AM CDT THU JUN 11 2015

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL MINNESOTA
HAS BEEN CANCELLED. THE HEAVIEST RAINFALL IS EXPECTED SOUTH OF
THIS AREA. THEREFORE...THE FLASH FLOOD WATCH HAS BEEN CANCELLED.

$$

WIZ024-025-027-111615-
/O.CAN.KMPX.FF.A.0001.150611T1800Z-150612T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIERCE-DUNN-CHIPPEWA-
INCLUDING THE CITIES OF...PRESCOTT...MENOMONIE...CHIPPEWA FALLS
1005 AM CDT THU JUN 11 2015

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF WEST CENTRAL WISCONSIN HAS
BEEN CANCELLED. THE HEAVIEST RAINFALL IS EXPECTED SOUTH OF
THIS AREA. THEREFORE...THE FLASH FLOOD WATCH HAS BEEN CANCELLED.

$$

MNZ078-WIZ026-028-120000-
/O.EXT.KMPX.FF.A.0001.150611T1505Z-150612T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GOODHUE-PEPIN-EAU CLAIRE-
INCLUDING THE CITIES OF...RED WING...DURAND...EAU CLAIRE
1005 AM CDT THU JUN 11 2015

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN... 
  INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST MINNESOTA... 
  GOODHUE. IN WEST CENTRAL WISCONSIN...EAU CLAIRE AND PEPIN. 

* THROUGH LATE TONIGHT.

* HEAVY RAINFALL...WITH LOCALIZED AMOUNTS REACHING 4 INCHES 
  POSSIBLE. 

* RUNOFF FROM EXCESSIVE RAINFALL WILL LEAD TO RAPID RISES ON 
  AREA CREEKS AND STREAMS ALONG WITH PONDING OF WATER IN LOW 
  LYING AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

MNZ084-085-092-093-120000-
/O.CON.KMPX.FF.A.0001.000000T0000Z-150612T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASECA-STEELE-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...WASECA...OWATONNA...BLUE EARTH...
ALBERT LEA
1005 AM CDT THU JUN 11 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH CENTRAL MINNESOTA...INCLUDING THE FOLLOWING 
  AREAS...FARIBAULT...FREEBORN...STEELE AND WASECA. 

* UNTIL 7 PM CDT THIS EVENING.

* HEAVY RAINFALL...WITH LOCALIZED AMOUNTS REACHING 4 INCHES 
  POSSIBLE. 

* RUNOFF FROM EXCESSIVE RAINFALL WILL LEAD TO RAPID RISES ON 
  AREA CREEKS AND STREAMS ALONG WITH PONDING OF WATER IN LOW 
  LYING AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
245 
WGUS63 KMPX 111738
FFAMPX

FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1238 PM CDT THU JUN 11 2015

...HEAVY RAIN THREAT HAS SHIFTED WELL SOUTH...
...FLASH FLOOD WATCH IS CANCELLED...

.THE AXIS OF HEAVIEST RAIN IS EXPECTED FURTHER SOUTH INTO IOWA
AND SOUTHWESTERN WISCONSIN...NO LONGER INTO SOUTHERN MINNESOTA AND
WEST CENTRAL WISCONSIN. ALTHOUGH ISOLATED POCKETS OF 1 TO 2 INCHES
OF RAIN MAY DEVELOP OVER FAR SOUTHERN MINNESOTA INTO WEST CENTRAL
WISCONSIN...FLASH FLOODING IS NO LONGER EXPECTED TO BE A
WIDESPREAD HAZARD. THEREFORE...THE FLASH FLOOD WATCH HAS BEEN
CANCELLED.

MNZ084-085-092-093-111845-
/O.CAN.KMPX.FF.A.0001.000000T0000Z-150612T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASECA-STEELE-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...WASECA...OWATONNA...BLUE EARTH...
ALBERT LEA
1238 PM CDT THU JUN 11 2015

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL MINNESOTA
HAS BEEN CANCELLED. THE AXIS OF HEAVIEST RAIN IS EXPECTED FURTHER
SOUTH INTO IOWA AND SOUTHWESTERN WISCONSIN...NO LONGER INTO
SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN. ALTHOUGH ISOLATED
POCKETS OF 1 TO 2 INCHES OF RAIN MAY DEVELOP OVER FAR SOUTHERN
MINNESOTA INTO WEST CENTRAL WISCONSIN...FLASH FLOODING IS NO
LONGER EXPECTED TO BE A WIDESPREAD HAZARD. THEREFORE...THE FLASH
FLOOD WATCH HAS BEEN CANCELLED.

$$

MNZ078-WIZ026-028-111845-
/O.CAN.KMPX.FF.A.0001.000000T0000Z-150612T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GOODHUE-PEPIN-EAU CLAIRE-
INCLUDING THE CITIES OF...RED WING...DURAND...EAU CLAIRE
1238 PM CDT THU JUN 11 2015

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST MINNESOTA AND
WEST CENTRAL WISCONSIN HAS BEEN CANCELLED. THE AXIS OF HEAVIEST
RAIN IS EXPECTED FURTHER SOUTH INTO IOWA AND SOUTHWESTERN
WISCONSIN...NO LONGER INTO SOUTHERN MINNESOTA AND WEST CENTRAL
WISCONSIN. ALTHOUGH ISOLATED POCKETS OF 1 TO 2 INCHES OF RAIN MAY
DEVELOP OVER FAR SOUTHERN MINNESOTA INTO WEST CENTRAL
WISCONSIN...FLASH FLOODING IS NO LONGER EXPECTED TO BE A
WIDESPREAD HAZARD. THEREFORE...THE FLASH FLOOD WATCH HAS BEEN
CANCELLED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this flash flood watch went out at Jun 10, 12:51 PM CDT, 50 minutes earlier.

Area forecast discussion, Jun 10, 12:51 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1251 PM CDT WED JUN 10 2015

.UPDATE...
ISSUED AT 1225 PM CDT WED JUN 10 2015

UPDATED TO INCLUDE 18Z AVIATION DISCUSSION BELOW.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 412 AM CDT WED JUN 10 2015

A COLD FRONT WAS EAST AND SOUTH OF THE FA EARLY THIS MORNING WITH
AN AREA OF HIGH PRESSURE BUILDING IN FROM THE NORTHERN PLAINS.
THE DAY AHEAD WILL BE QUITE PLEASANT WEATHERWISE WITH LIGHT
NORTHWEST WINDS...HIGHS IN THE MIDDLE 70S TO LOWER 80S ALONG WITH
AFTERNOON HUMIDITY IN THE 35 TO 45 PERCENT RANGE. THERE WILL BE A
SLOW INCREASE IN HIGH LEVEL CLOUDINESS TODAY AS A SHORTWAVE OVER
EASTERN MONTANA HEADS OUR WAY. THIS FEATURE MAY BRING SOME SHOWERS
TO WEST CENTRAL AND PORTIONS OF CENTRAL MN TONIGHT...BUT
CONFIDENCE IS NOT HIGH. TRIED TO DEPICT A NARROW FINGER OF LOW
POPS WITH THIS FEATURE. BEST LI INDICATES PRETTY STABLE CONDITIONS
OVER CENTRAL MN TONIGHT WITH ONLY ISOLATED THUNDER USED.

CONFIDENCE IS MUCH HIGHER FOR SHOWERS/THUNDERSTORMS SPREADING/
DEVELOPING ACROSS MUCH OF SOUTHERN MN LATE IN THE NIGHT PER MANY
WRF SOLUTIONS. THIS IS ASSOCIATED WITH THE UPPER REMNANT OF
BLANCA...WHICH WILL MOVE ACROSS THE FA ON THURSDAY/THURSDAY
NIGHT. NAM/GFS PW VALUES BY LATE TONIGHT FOR SOUTHWEST MN ARE
ALREADY PROJECTED TO BE ABOVE THE 90TH PERCENTILE ON OUR (KMPX)
OBSERVED SOUNDING CLIMATOLOGY. THEREFORE...ONLY MINOR CHANGES TO
THE LIKELY TO CATEGORICAL POPS TO THE WEST AND SOUTH OF THE TWIN
CITIES LATE TONIGHT. INDICATED HEAVY RAIN POSSIBLE LATE TONIGHT
FROM CANBY THROUGH REDWOOD FALLS TO FAIRMONT.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 412 AM CDT WED JUN 10 2015

NOT MUCH HAS CHANGED IN THE EXTENDED FORECAST. THE MAIN TIMEFRAME
OF CONCERN CONTINUES TO BE THURSDAY INTO THURSDAY NIGHT WITH THE
HEAVY RAIN THREAT. THERE WILL BE A BRIEF DRY PERIOD FRIDAY AND
SATURDAY...WITH SHOWER AND THUNDERSTORMS CHANCES THROUGHOUT THE
UPCOMING WEEK.

AT THE START OF THE PERIOD THURSDAY MORNING THE MOISTURE WILL BE
IN PLACE AS DISCUSSED ABOVE...WITH PRECIPITATION OVERSPREADING
THE AREA COURTESY OF LOW LEVEL THETA_E ADVECTION AND ISENTROPIC
ASCENT. THIS PRECIP WILL SLOWLY LIFT NORTHWARD ACROSS SOUTHERN
MINNESOTA AND WESTERN WISCONSIN. ONE TO TWO INCHES OF RAIN APPEAR
LIKELY WITH THIS RAINFALL BY THURSDAY EVENING. THIS AREA OF PRECIP
WILL SATURATE SOILS AND MAKE THE AREA SUSCEPTIBLE TO FLOODING
THURSDAY NIGHT IF HEAVY RAIN DEVELOPS ACROSS THE REGION.
UNFORTUNATELY THERE IS STILL UNCERTAINTY WITH THE EXACT PLACEMENT
OF THE HEAVIEST PRECIP.

THE UNCERTAINTY LIES WITH THE CONVECTION THAT INEVITABLY WILL
DEVELOP IN THE WARM SECTOR OF THE SURFACE LOW AND ALONG THE WARM
FRONT. AS ALLUDED TO IN THE PREVIOUS DISCUSSION...THE MODEL
GENERATED QPF IS WELL NORTH OF THE SURFACE LOW...AND IS PRIMARILY
COMPOSED OF STABLE PRECIP FROM DYNAMICAL PROCESSES. MODEL MUCAPE
STRUGGLES TO LIFT NORTH OF I-90...WHICH WOULD LIMIT THE HEAVY RAIN
AND FLOODING POTENTIAL. FURTHER INVESTIGATION FROM THE FORECAST
SOUNDINGS SHOW A THIN SLIVER OF ~100-400 J/KG OF ELEVATED CAPE
ACROSS SOUTHERN MN VIA THE NAM AND GFS 10.00 WHILE THE ENTIRE TIME
THE MODEL IS PRODUCING PRECIPITATION. IN LAND OF MOIST ADIABATIC
PROFILES...ONE CAN HAVE NO CAPE...SO IN THIS CASE THE LACK OF
INSTABILITY MAY BE A REFLECTION FROM CONTINUED CONVECTIVE
PARAMETRIZATION (THUNDERSTORMS DEVELOPMENT). USED MODEL
REFLECTIVITY FROM THE HOPWRF-TS...NMM...AND ARW TO TRY TO GAGE
THE MODE OF THE PRECIPITATION. ALL THREE MODELS SHOW CONVECTIVE
ELEMENTS...ESPECIALLY IN THE TRIPE POINT AND SOUTH OF THE SURFACE
LOW. THE NMM HAS THIS CONVECTION ACROSS SOUTHERN MN...WHICH WOULD
GIVEN THE TROPICAL AIRMASS WOULD LIKELY RESULT 2-3 IN/HR RAINFALL
RATES ON ALREADY SATURATED SOILS AND LEAD TO FLOODING.
HOWEVER...THE ARW KEEPS THE MAJORITY OF THE CONVECTION ACROSS
IOWA. THE HOPWRF TS PRIMARILY FOCUSES THE CONVECTION ALONG THE
EAST/WEST ORIENTED WARM FRONT.

WHAT THAT MEANS IS THERE UNCERTAINTY IN THE PLACEMENT OF THE
HEAVIEST PRECIP...AND FOR THAT REASON NO FLOOD WATCHES WERE
ISSUED. THE LAST 2 RUNS OF THE HOPWRF-TS HAVE 6-8IN TOTALS. GIVEN
THE ENVIRONMENT...IT SEEMS VERY REASONABLE THAT A FEW LOCATIONS
WILL MEASURE OVER A HALF A FOOT OF RAIN. THE QUESTION IS WHERE.
THE RUN INITIATED OFF THE GFS 09.18 WAS DIRECTLY ACROSS THE
METRO...WHILE THE 10.00 RUN HAS SHIFTED THE PRECIP AXIS SOUTH FROM
SIOUX FALLS THROUGH MANKATO...TO EAU CLAIRE. THIS MOST RECENT RUN
SEEMS MOST REASONABLE GIVEN THE BALANCE BETWEEN FORCING AND
INSTABILITY. ALSO...THE CIPS ANALOGS SHOW THE HEAVIEST PRECIP
ALONG/SOUTH OF I- 90...WHICH MEANS CLIMATOLOGY ALSO SUPPORTS THE
SOUTHERN SOLUTION.

LOOKING AHEAD...TEMPERATURES WILL REMAIN COOL WITH A BRIEF DRY
PERIOD TOWARD THE END OF THE WEEK. HOWEVER...THE SOUTHERN STREAM
WILL REMAIN OVERHEAD MEANING REPEATED CHANCES FOR SHOWERS AND
THUNDERSTORMS FOR NEXT WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1225 PM CDT WED JUN 10 2015

ALL SITES VFR WITH SCT HIGH CLOUDS AT INITIALIZATION. POTENT STORM
SYSTEM GAINING STRENGTH OVER THE CENTRAL PLAINS WILL CONTINUE TO
DEEPEN AND SHIFT NE TNGT THROUGH TMRW. THIS WILL RESULT IN
LOWERING VFR DECKS THROUGH TNGT WITH A SMALL CHANCE OF SEEING A
BAND OF -SHRA EXTENDING EWD OVER CENTRAL MN DURG THE EARLY MRNG
HRS. WIDESPREAD RAIN WILL GRADUALLY FILL IN FROM AROUND DAYBREAK
THRU THE DAY TMRW...WITH SOME POCKETS OF MOD-HVY RAIN LATE TMRW
MRNG THRU MUCH OF TMRW AFTN. HAVE HIGHLIGHTED THIS AS TEMPO GROUPS
AT THE TAIL END OF THE 10/18Z TAFS SO THIS WILL NEED TO BE
EXPANDED/MODIFIED FOR THE 11/00Z SET. NOT LOOKING FOR MUCH IN THE
WAY OF CONVECTION AS BEST INSTABILITY PARAMETERS WILL BE S OF THE
WFO MPX TERMINALS...BUT ISOLD TS CANNOT BE RULED OUT. THAT SAID...
CONFIDENCE IN TIMING/LOCATION IS TOO LOW FOR INCLUSION ATTM.

KMSP...VFR TO START WITH LOWERING CEILINGS OVERNIGHT FOLLOWING BY
-SHRA MOVING INTO THE AREA BEFORE DAYBREAK THU. CONDS WILL
CONTINUE TO DETERIORATE THROUGH THE DAY TMRW...INCLUDING A PERIOD
OF MOD-HVY RAIN BY LATE TMRW MRNG. HIGHER CONFIDENCE IN BRIEF
WINDOWS OF IFR VSBY DUE TO THE PRECIP BUT CONFIDENCE IS LOWER ON
SEEING CEILINGS DROP INTO IFR RANGE SO HAVE HELD CEILINGS ABOVE
1000FT. DID ADVERTISE CEILINGS DROPPING SUB-1700FT WITH THE HVY
RAIN...AND THIS WINDOW MAY NEED TO BE ADJUSTED OR POTENTIALLY
EXPANDED IF THE LARGE SWATH OF HEAVY RAIN IS SHIFTED NORTH.

/OUTLOOK FOR KMSP/
FRI...MAINLY VFR. CHC MVFR SHRA EARLY. WINDS NE 10 KTS.
SAT...MAINLY VFR. CHC MVFR SHRA/TSRA SAT NGT. WINDS SE 5-10 KTS.
SUN...MAINLY VFR. CHC MVFR SHRA/TSRA. WINDS SE 5-10 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

UPDATE...JPC
SHORT TERM...RAH
LONG TERM...JRB
AVIATION...JPC
Hazardous weather outlook, Jun 10, 4:18 AM CDT, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
418 AM CDT WED JUN 10 2015

MNZ060>063-066>070-073>078-082>085-091>093-WIZ023>028-110930-
HENNEPIN-ANOKA-RAMSEY-WASHINGTON-MCLEOD-SIBLEY-CARVER-SCOTT-
DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-
BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-ST. CROIX-
PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
418 AM CDT WED JUN 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AREAS OF FLOODING ARE POSSIBLE. 2-4 INCHES OF RAIN...WITH LOCALLY
HIGHER AMOUNTS ARE LIKELY ON THURSDAY AND THURSDAY NIGHT. AT THIS
TIME...THE BEST CHANCE IS ALONG AND SOUTH OF A LINE FROM BLUE
EARTH THROUGH MANKATO TO EAU CLAIRE.

THUNDERSTORMS ARE POSSIBLE AGAIN NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT RAINFALL
AMOUNTS WOULD BE APPRECIATED.

MNZ041>045-047>059-064-065-WIZ014>016-110930-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-YELLOW MEDICINE-RENVILLE-POLK-BARRON-RUSK-
418 AM CDT WED JUN 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...WEST CENTRAL MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NON SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY/NIGHT...AND AGAIN
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

JRB

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:18 PM CDTSevere Thunderstorm WarningMPXSherburne, Wright27 min
Jun 9, 7:22 PM CDTSpecial Weather StatementMPXCarver23 min
Jun 9, 7:24 PM CDTSpecial Weather StatementMPXMcLeod, Sibley36 min
Jun 9, 7:38 PM CDTSevere Thunderstorm WarningMPXAnoka37 min
Jun 9, 7:47 PM CDTSpecial Weather StatementMPXHennepin28 min
Jun 9, 7:52 PM CDTSpecial Weather StatementMPXNicollet, Sibley23 min
Jun 9, 8:14 PM CDTSpecial Weather StatementMPXWashington31 min
Jun 9, 8:19 PM CDTSpecial Weather StatementMPXLe Sueur41 min
Jun 9, 8:54 PM CDTSpecial Weather StatementMPXSteele, Waseca36 min
Jun 9, 9:21 PM CDTSpecial Weather StatementMPXFreeborn, Steele, Waseca54 min

Nearby

Flash Flood Watches in Minnesota, 2015Flash Flood Watches in Wisconsin, 2015Every flash flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.